Alert archive / Idaho / Wind Advisories in 2010

Wind Advisory 13, NWS Boise, ID

May 4, 2010Malheur County, Oregon; 7 counties in Idaho

NWS Boise, ID issued this wind advisory at May 4, 2010, 2:10 PM MDT for Malheur County, Oregon; 7 counties in Idaho. It took effect at May 5, 2010, 2:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 4, 2010, 2:10 PM MDT (20:10 UTC)
In effect from
May 5, 2010, 2:00 PM MDT
Expired
May 5, 2010, 10:00 PM MDT
In force
8 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Camas County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID, Malheur County, OR

The radar

The Boise radar (KCBX), 80 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2010-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2010-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -256 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
101 kt
0-1 km storm-relative helicity
-256 m²/s²
0-3 km storm-relative helicity
-102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WWUS75 KBOI 042010
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
210 PM MDT TUE MAY 4 2010

...ANOTHER STRONG COLD FRONT AND WIND EVENT...

.ANOTHER STRONG COLD FRONT WILL COME IN FROM THE NORTHWEST WEDNESDAY
WITH GUSTY WINDS ALONG AND BEHIND IT. THE FRONT WILL BE ESPECIALLY
STRONG IN THE WESTERN MAGIC VALLEY...EASTERN OWYHEE COUNTY...AND
SOUTHERN TWIN FALLS COUNTY...WITH HIGH WINDS CAUSING CONSIDERABLE
BLOWING DUST AND POSSIBLY PROPERTY DAMAGE...ARE EXPECTED. WINDS
WILL GRADUALLY DECREASE BEHIND THE COLD FRONT.

IDZ015-016-030-050415-
/O.NEW.KBOI.HW.W.0002.100505T2200Z-100506T0400Z/
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
210 PM MDT TUE MAY 4 2010

...HIGH WIND WARNING IN EFFECT FROM 4 PM TO 10 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A HIGH WIND
WARNING FOR THE WESTERN MAGIC VALLEY...SOUTHWEST IDAHO HIGHLANDS
...AND SOUTHERN TWIN FALLS COUNTY...WHICH IS IN EFFECT FROM 4 PM
TO 10 PM MDT WEDNESDAY.

* WINDS...BECOMING WEST IMMEDIATELY BEHIND A COLD FRONT AND
  INCREASING TO SUSTAINED 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...MID AFTERNOON IN OWYHEE COUNTY...LATE AFTERNOON AND
  EVENING IN THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY.

* IMPACTS...POSSIBLE PROPERTY DAMAGE...CONSIDERABLE BLOWING DUST
  AND REDUCED VISIBILITY...TRAVEL PROBLEMS FOR HIGH PROFILE
  VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ029-ORZ063-050415-
/O.NEW.KBOI.WI.Y.0013.100505T2000Z-100506T0200Z/
OWYHEE MOUNTAINS-MALHEUR COUNTY-
210 PM MDT TUE MAY 4 2010 /110 PM PDT TUE MAY 4 2010/

...WIND ADVISORY IN EFFECT FROM 2 PM MDT /1 PM PDT/ TO 8 PM MDT
/7 PM PDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY
MALHEUR COUNTY IN OREGON AND THE OWYHEE MOUNTAINS IN IDAHO...
WHICH IS IN EFFECT FROM 2 PM MDT /1 PM PDT/ TO 8 PM MDT /7 PM
PDT/ WEDNESDAY.

* WINDS...BECOMING WEST IMMEDIATELY BEHIND A COLD FRONT AND
  INCREASING TO SUSTAINED 30 MPH WITH GUSTS 45 TO 50 MPH.

* TIMING...WEDNESDAY AFTERNOON

* IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES ON
  NORTH-SOUTH ROADS...REDUCED VISIBILITY IN LOCAL BLOWING DUST...
  MINOR PROPERTY DAMAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ014-028-050415-
/O.NEW.KBOI.WI.Y.0013.100505T2200Z-100506T0400Z/
UPPER TREASURE VALLEY-CAMAS PRAIRIE-
210 PM MDT TUE MAY 4 2010

...WIND ADVISORY IN EFFECT FROM 4 PM TO 10 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE UPPER TREASURE VALLEY AND CAMAS PRAIRIE...
WHICH IS IN EFFECT FROM 4 PM TO 10 PM MDT WEDNESDAY.

* WINDS...BECOMING WEST IMMEDIATELY BEHIND A COLD FRONT AND
  INCREASING TO SUSTAINED 30 TO 40 MPH WITH GUSTS TO 50 MPH. 

* TIMING...WEDNESDAY AFTERNOON AND EARLY EVENING IN THE UPPER
  TREASURE VALLEY. LATE WEDNESDAY AND WEDNESDAY EVENING IN THE
  CAMAS PRAIRIE.

* IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES
  ESPECIALLY ON NORTH-SOUTH ROADS. AREAS OF BLOWING DUST AND
  REDUCED VISIBILITY. MINOR PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
4 follow-up statements
350 
WWUS75 KBOI 050340
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
940 PM MDT TUE MAY 4 2010

...ANOTHER STRONG COLD FRONT AND WIND EVENT...

.ANOTHER STRONG COLD FRONT WILL COME IN FROM THE NORTHWEST
WEDNESDAY WITH STRONG GUSTY WINDS ALONG AND BEHIND IT. THE FRONT
WILL BE ESPECIALLY STRONG IN THE WESTERN MAGIC VALLEY...EASTERN
OWYHEE COUNTY...AND SOUTHERN TWIN FALLS COUNTY...WITH HIGH WINDS
CAUSING CONSIDERABLE BLOWING DUST AND POSSIBLY PROPERTY DAMAGE.
WINDS WILL GRADUALLY DECREASE BEHIND THE COLD FRONT.

IDZ015-016-030-051200-
/O.CON.KBOI.HW.W.0002.100505T2200Z-100506T0400Z/
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
940 PM MDT TUE MAY 4 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM TO 10 PM MDT
WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE SOUTHWEST
HIGHLANDS...WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS
COUNTY...FROM 4 PM TO 10 PM MDT WEDNESDAY.

* WINDS...BECOMING WEST IMMEDIATELY BEHIND A COLD FRONT AND 
  INCREASING TO SUSTAINED 40 MPH WITH GUSTS TO 60 MPH. 

* TIMING...MID AFTERNOON IN OWYHEE COUNTY...LATE AFTERNOON AND 
  EVENING IN THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS 
  COUNTY. 

* IMPACTS...POSSIBLE PROPERTY DAMAGE...CONSIDERABLE BLOWING DUST
  AND REDUCED VISIBILITY...TRAVEL PROBLEMS FOR HIGH PROFILE
  VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ029-ORZ063-051200-
/O.CON.KBOI.WI.Y.0013.100505T2000Z-100506T0200Z/
OWYHEE MOUNTAINS-MALHEUR COUNTY-
940 PM MDT TUE MAY 4 2010 /840 PM PDT TUE MAY 4 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MDT /1 PM PDT/ TO
8 PM MDT /7 PM PDT/ WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR THE OWYHEE MOUNTAINS AND
MALHEUR COUNTY FROM 2 PM MDT /1 PM PDT/ TO 8 PM MDT /7 PM PDT/
WEDNESDAY.

* WINDS...BECOMING WEST IMMEDIATELY BEHIND A COLD FRONT AND 
  INCREASING TO SUSTAINED 30 MPH WITH GUSTS 45 TO 50 MPH. 

* TIMING...EARLY WEDNESDAY AFTERNOON IN MALHEUR COUNTY AND MID
  AFTERNOON IN THE OWYHEE MOUNTAINS.

* IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES ON
  NORTH-SOUTH ROADS...REDUCED VISIBILITY IN LOCAL BLOWING
  DUST...MINOR PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ014-028-051200-
/O.CON.KBOI.WI.Y.0013.100505T2200Z-100506T0400Z/
UPPER TREASURE VALLEY-CAMAS PRAIRIE-
940 PM MDT TUE MAY 4 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TO 10 PM MDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR THE UPPER TREASURE VALLEY
AND CAMAS PRAIRIE FROM 4 PM TO 10 PM MDT WEDNESDAY.

* WINDS...BECOMING WEST IMMEDIATELY BEHIND A COLD FRONT AND 
  INCREASING TO SUSTAINED 30 TO 40 MPH WITH GUSTS TO 50 MPH. 

* TIMING...MID TO LATE WEDNESDAY AFTERNOON IN THE UPPER TREASURE
  VALLEY. LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING IN THE
  CAMAS PRAIRIE.

* IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES 
  ESPECIALLY ON NORTH-SOUTH ROADS. AREAS OF BLOWING DUST AND 
  REDUCED VISIBILITY. MINOR PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
457 
WWUS75 KBOI 051011
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
411 AM MDT WED MAY 5 2010

...STRONG COLD FRONT AND WIND EVENT THIS AFTERNOON...

.GUSTY WINDS WILL BUILD ACROSS SOUTHEAST OREGON BY AROUND NOON AND
ACROSS IDAHO THROUGH THE AFTERNOON. WINDS OF 40 TO LOCALLY 60 MPH
ARE POSSIBLE IN THE WESTERN MAGIC VALLEY...EASTERN OWYHEE
COUNTY...AND SOUTHERN TWIN FALLS COUNTY. HIGH WINDS WILL CAUSE
CONSIDERABLE BLOWING DUST AND POSSIBLY PROPERTY DAMAGE. WINDS WILL
GRADUALLY DECREASE BEHIND THE COLD FRONT BY MIDNIGHT TONIGHT.

IDZ015-016-030-051815-
/O.CON.KBOI.HW.W.0002.100505T2200Z-100506T0400Z/
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
411 AM MDT WED MAY 5 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 PM MDT THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING FOR THE SOUTHWEST HIGHLANDS WESTERN MAGIC
VALLEY AND SOUTHERN TWIN FALLS COUNTY.

* WINDS...BECOMING WEST IMMEDIATELY BEHIND A COLD FRONT AND 
  INCREASING TO SUSTAINED 40 MPH WITH GUSTS TO 60 MPH. 

* TIMING...MID AFTERNOON IN OWYHEE COUNTY...LATE AFTERNOON AND 
  EVENING IN THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS 
  COUNTY. 

* IMPACTS...POSSIBLE PROPERTY DAMAGE...CONSIDERABLE BLOWING DUST
  AND REDUCED VISIBILITY...TRAVEL PROBLEMS FOR HIGH PROFILE
  VEHICLES ESPECIALLY ON NORTH...SOUTH ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ029-ORZ063-051815-
/O.CON.KBOI.WI.Y.0013.100505T2000Z-100506T0200Z/
OWYHEE MOUNTAINS-MALHEUR COUNTY-
411 AM MDT WED MAY 5 2010 /311 AM PDT WED MAY 5 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MDT /1 PM PDT/ THIS
AFTERNOON TO 8 PM MDT /7 PM PDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MDT /1 PM PDT/ THIS
AFTERNOON TO 8 PM MDT /7 PM PDT/ THIS EVENING FOR THE OWYHEE
MOUNTAINS AND MALHEUR COUNTY.

* WINDS...BECOMING WEST IMMEDIATELY BEHIND A COLD FRONT AND
  INCREASING TO SUSTAINED 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...EARLY THIS AFTERNOON IN MALHEUR COUNTY AND MID
  AFTERNOON IN THE OWYHEE MOUNTAINS.

* IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES ON
  NORTH...SOUTH ORIENTED ROADS...REDUCED VISIBILITY IN LOCAL
  BLOWING DUST...MINOR PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ014-028-051815-
/O.CON.KBOI.WI.Y.0013.100505T2200Z-100506T0400Z/
UPPER TREASURE VALLEY-CAMAS PRAIRIE-
411 AM MDT WED MAY 5 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING FOR THE UPPER TREASURE VALLEY AND CAMAS
PRAIRIE. 

* WINDS...BECOMING WEST IMMEDIATELY BEHIND A COLD FRONT AND 
  INCREASING TO SUSTAINED 30 TO 40 MPH WITH GUSTS TO 50 MPH. 

* TIMING...BEGINNING MID TO LATE AFTERNOON IN THE UPPER TREASURE
  VALLEY AND LATE THIS AFTERNOON THROUGH EVENING IN THE CAMAS
  PRAIRIE.

* IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES
  ESPECIALLY ON NORTH SOUTH ORIENTED ROADS. AREAS OF BLOWING DUST
  AND REDUCED VISIBILITY. MINOR PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
011 
WWUS75 KBOI 051804
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1204 PM MDT WED MAY 5 2010

...COLD FRONT AND GUSTY WINDS THIS AFTERNOON AND EVENING...

.GUSTY WINDS WILL DEVELOP IN IDAHO THIS AFTERNOON AND EVENING AS
A COLD FRONT MOVES THROUGH. THE WINDIEST AREAS ARE EXPECTED TO BE
IN THE WESTERN MAGIC VALLEY...EASTERN OWYHEE COUNTY...AND
SOUTHERN TWIN FALLS COUNTY. HOWEVER...WIND SPEEDS ARE NOT EXPECTED
TO BE AS STRONG AS PREVIOUSLY THOUGHT. WINDS WILL CAUSE AREAS OF
BLOWING DUST WHICH MAY PRESENT A TRAVEL HAZARD.

IDZ015-016-030-060400-
/O.CAN.KBOI.HW.W.0002.100505T2200Z-100506T0400Z/
/O.EXB.KBOI.WI.Y.0013.100505T2100Z-100506T0400Z/
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
1204 PM MDT WED MAY 5 2010

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MDT
THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE WESTERN MAGIC VALLEY...SOUTHERN TWIN FALLS
COUNTY...AND SOUTHWEST IDAHO HIGHLANDS...WHICH IS IN EFFECT
FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. THE HIGH WIND
WARNING HAS BEEN CANCELLED.


* WINDS...BECOMING WEST BEHIND A COLD FRONT AND INCREASING TO
  SUSTAINED 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...BEGINNING MID AFTERNOON AND CONTINUING THROUGH THIS
  EVENING.

* IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES
  ESPECIALLY ON NORTH SOUTH ORIENTED ROADS. AREAS OF BLOWING DUST
  AND REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ029-ORZ063-051915-
/O.CAN.KBOI.WI.Y.0013.100505T2000Z-100506T0200Z/
OWYHEE MOUNTAINS-MALHEUR COUNTY-
1204 PM MDT WED MAY 5 2010 /1104 AM PDT WED MAY 5 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY FOR MALHEUR COUNTY IN OREGON AND THE OWYHEE MOUNTAINS IN
SOUTHWESTERN IDAHO.

MAXIMUM WIND SPEEDS WILL REMAIN BELOW ADVISORY LEVELS IN MOST
AREAS. EXCEPTIONS WILL BE IN MOUNTAIN PASSES ALIGNED WITH THE
WINDS.

$$

IDZ014-028-060400-
/O.EXT.KBOI.WI.Y.0013.100505T2100Z-100506T0400Z/
UPPER TREASURE VALLEY-CAMAS PRAIRIE-
1204 PM MDT WED MAY 5 2010

...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING...

THE WIND ADVISORY FOR THE UPPER TREASURE VALLEY AND CAMAS PRAIRIE IS
NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING.

* WINDS...BECOMING WEST BEHIND A COLD FRONT AND INCREASING TO
  SUSTAINED 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...THIS AFTERNOON AND EVENING.

* IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES
  ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS. AREAS OF BLOWING DUST
  AND REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
737 
WWUS75 KBOI 060350
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
950 PM MDT WED MAY 5 2010

IDZ014>016-028-030-060500-
/O.EXP.KBOI.WI.Y.0013.000000T0000Z-100506T0400Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY-
950 PM MDT WED MAY 5 2010

...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING. WINDS IN
THE VALLEYS ARE EXPECTED TO REMAIN STRONG OVERNIGHT...ESPECIALLY
IN THE WESTERN MAGIC VALLEY...BUT SHOULD REMAIN SLIGHTLY BELOW
ADVISORY CRITERIA.

* WINDS...OF 20 TO 30 MPH WILL CONTINUE IN THE WESTERN MAGIC
  VALLEY OVERNIGHT...WHILE ELSEWHERE WINDS WILL DROP INTO THE 10
  TO 20 MPH RANGE OR LIGHTER. 

* TIMING...WINDS WILL DECREASE FURTHER IN THE MAGIC VALLEY AFTER
  ABOUT 4 AM MDT ON THURSDAY.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES MAY STILL FIND
  DRIVING DIFFICULT IN THE WESTERN MAGIC VALLEY OVERNIGHT...AND
  SHOULD REMAIN CAUTIOUS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at May 4, 8:45 AM MDT, 5 hours 25 minutes earlier.

Area forecast discussion, May 4, 8:45 AM MDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
845 AM MDT TUE MAY 4 2010

.DISCUSSION...WINDS TEMPORARILY BELOW ADVISORY SPEEDS IN THE WESTERN
MAGIC VALLEY THIS MORNING BUT WILL INCREASE AGAIN MID-MORNING AND
ADVISORY WILL REMAIN UP THROUGH MID-AFTERNOON. A REINFORCING COLD
UPPER LOW WILL FORM IN THE QUEEN CHARLOTTES TODAY THEN MOVE TOWARD
US TONIGHT...AND RIGHT THROUGH OUR CWA WEDNESDAY.  THAT LOW WILL
BRING EVEN COLDER AIR IN BEHIND ANOTHER STRONG COLD FRONT AND WIND
EVENT.  SO AFTER THE CURRENT WIND ADVISORY EXPIRES WE PLAN TO ISSUE
ANOTHER ONE FOR WEDNESDAY AFTERNOON IN MOST OF SOUTHERN IDAHO...AND
POSSIBLY ALSO IN SOUTHEASTERN OREGON.  GREATEST CONCERN WEDNESDAY
WILL BE THE WESTERN MAGIC VALLEY...EASTERN OWYHEE COUNTY...AND
SOUTHERN TWIN FALLS COUNTY AND WE ARE CONSIDERING A HIGH WIND WATCH
THERE. WINDS WILL DIE DOWN WEDNESDAY NIGHT ESPECIALLY IN OREGON
ZONES...AND THURSDAY MORNING WILL BE VERY COLD THERE. IDAHO ZONES
MAY NOT BE AS COLD AS OREGON ZONES DUE TO RESIDUAL WIND...EVEN
SO...RECORD LOWS ARE POSSIBLE.  NO UPDATES TO CURRENT FORECAST AT
THIS TIME.

&&

.AVIATION...VFR TODAY EXCEPT FOR LINGERING MVFR-VFR CLOUD DECKS
ACROSS THE WEST CENTRAL MOUNTAINS THIS MORNING. ISOLATED IFR SNOW
SHOWERS /MAINLY 20Z-00Z/ ACROSS NORTHERN TERRAIN. WINDS 10-20 KTS
/GUSTS TO 30 KTS/ WEST OF KMUO. WINDS NEAR KMUO...KJER...AND KTWF
WILL INCREASE TO 20-30 KTS WITH GUSTS TO 40 KTS.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH WEDNESDAY...COLD WITH ANOTHER MOIST
SPRINGTIME STORMY SYSTEM DUE IN ON WEDNESDAY. AS OF 8Z WINDS IN THE
BOISE MOUNTAINS HAD DROPPED OFF TO NW 10G20 MPH EXCEPT AT DEER HAVEN
RAWS WHICH WAS NW 30G48 MPH AND AT SOLDIER MOUNTAIN WHERE SIMILAR
SPEEDS FROM THE WEST SOUTHWEST WERE OBSERVED. SO EXPECT THE WIND
ADVISORY TO EXPIRE ON TIME IN ZONES 13/28. WINDS ACROSS THE MAGIC
VALLEY WILL BE WEST 30G45 MPH LATE MORNING THROUGH AFTERNOON WITH
AREAS OF BLOWING DUST AGAIN. WINDS THEN DROP OFF QUICKLY TO 15G25
MPH AFTER SUNSET WHICH IS AROUND 240Z OR 840 PM AT TWIN FALLS. THE
WIND ADVISORY THERE LOOKS RIGHT ON TRACK. N-W ORIENTED
VALLEYS/RIDGES OF SW HIGHLANDS WILL PROBABLY LIMIT STRONGER SPEEDS
THERE BUT LOW END ADVISORY IS STILL POSSIBLE SO WILL LET THE
EXISTING WIND ADVISORY RIDE THERE. TEMPERATURES WILL REMAIN COOL THE
NEXT TWO DAYS WITH TEMPERATURES 10-15F DEGREES BELOW NORMAL...EXCEPT
UP TO 20F DEGREES COLDER THAN NORMAL FOR HIGHS AT BURNS WEDNESDAY.
THIS IS DUE TO THE EXPANSIVE 700 MB UPPER LOW OVER WASHINGTON AND
FAR NW OREGON THIS MORNING SPREADING INTO EASTERN WA/OREGON TONIGHT
AND THEN PUSHING EAST THROUGH CENTRAL IDAHO WEDNESDAY
AFTERNOON...LEAVING A COLD POOL ALOFT CENTERED OVER OREGON
WEDNESDAY. 850-700 THICKNESSES ACROSS NE OREGON ARE BARELY ABOVE
1500M WEDNESDAY AFTERNOON. AS THE LOW MOVES ACROSS THE OREGON -
IDAHO BORDER THE SURFACE PRESSURE FIELD DEVELOPS AN INVERTED TROUGH
OVER SE OREGON THIS EVENING AND A WEAK BOUNDARY LAYER LOW
CIRCULATION AND INVERTED TROUGH OVER THE MAGIC VALLEY WEDNESDAY
MORNING...FOR A BRIEF REPRIEVE FROM VERY WINDY CONDITIONS...WHICH
ARE EXPECTED TO DEVELOP AGAIN WEDNESDAY AFTERNOON EAST OF BOISE. SO
ONCE AGAIN AREAS OF BLOWING DUST ARE POSSIBLE IN SOUTH CENTRAL
IDAHO. ANOTHER SENSIBLE WEATHER FEATURE EXPECTED WITH THE PASSING
UPPER LOW WEDNESDAY AFTERNOON IS A SLIGHT CHANCE OF THUNDERSTORMS
WITH HAIL NEAR THE TRACK OF THE COLD CORE OF THE LOW WHICH IS
EXPECTED FROM NE OREGON AND BAKER COUNTY THROUGH THE WEST CENTRAL
AND BOISE MOUNTAINS LATE WEDNESDAY.

LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY...SHOWERS WILL LINGER
ACROSS SW IDAHO WEDNESDAY NIGHT AS UPPER LEVEL LOW DIGS EASTWARD
INTO WYOMING. NORTHWESTERLY FLOW ALOFT WILL SHIFT TO A WESTERLY FLOW
BY THURSDAY AFTERNOON...FOR THE BEGINNING OF A WEAK WARMING TREND.
THURSDAY HIGHS WILL STILL AVERAGE 12-14 DEGREES BELOW NORMAL BUT
WILL SLOWLY MODERATE TO WITHIN 5 DEGREES OF NORMAL BY SATURDAY.
ANOTHER PACIFIC SYSTEM WILL MAKE LANDFALL ON THE CALIFORNIA COAST ON
SUNDAY. HOWEVER...LOCATION OF UPPER LOW /NRN CA VERSUS SRN CA/
REMAINS UNRESOLVED IN RECENT MODEL RUNS. THEREFORE...HAVE MAINTAINED
NEAR CLIMATOLOGICAL POPS ON SUNDAY AND SUNDAY NIGHT. BY MONDAY...
CONFIDENCE IN PRECIPITATION INCREASES AS ANOTHER LOW DIGS INTO
CA/ORE FROM THE NORTHWEST. THIS SYSTEM PROGGED TO TRACK FARTHER
NORTH /OVER THE CA-NV BORDER/ AND POSES GREATER CHANCES FOR
WIDESPREAD PRECIPITATION ACROSS SE OREGON AND SW IDAHO.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY UNTIL 6 PM MDT THIS EVENING IDZ016-030.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...LC
AVIATION.....JDS
PREV SHORT TERM...VM
PREV LONG TERM....MT
Hazardous weather outlook, May 4, 3:33 AM MDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
333 AM MDT TUE MAY 4 2010

IDZ016-030-050945-
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
333 AM MDT TUE MAY 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO.

.DAY ONE...TODAY AND TONIGHT

...WIND ADVISORY TODAY...

GUSTY WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED
TODAY ACROSS THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS
COUNTY TODAY. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY WIND CONDITIONS ARE POSSIBLE AGAIN LATE WEDNESDAY AND
THURSDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED IN THE LONG TERM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER VIA
ESTABLISHED PROCEDURES.

IDZ011>015-028-029-033-ORZ061>064-050945-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
333 AM MDT TUE MAY 4 2010 /233 AM PDT TUE MAY 4 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS OF 15 TO LOCALLY 30 MPH ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WINDS ARE POSSIBLE LATE WEDNESDAY AND AGAIN THURSDAY. NO
HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 2:10 PM MDTHigh Wind WarningBOIGooding, Jerome, Owyhee, Twin Falls22 hr

Nearby

Wind Advisories in Idaho, 2010Wind Advisories in Oregon, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.